GI's in Northern VA? Going off Entocort

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

pokersponge
New Member


Date Joined Sep 2007
Total Posts : 6
   Posted 9/28/2007 6:39 PM (GMT -7)   
I am new to this forum and I do not know if there is etiquette or not.  I have already posted two topics in 2 days so someone please let know if I am abusing my time here.  I have been actively dealing with UC/CD for a little over 8 years and this is the first time I have been in a forum like this but I am at my wits end and need to talk to some people who "get me" and you seem like the right audience.
 
As I have mentioned in my prior posts, I was misdiagnosed in 2002 with UC, when it was Crohn's all along.  I had my entire colon, save about 2 inches at the rectum removed in April of 2002.  I had a temporary illeostomy for 2 months while my internal pouch "healed".  The internal pouch was reconnected to the rectum in late July of 2002.
 
I went back to my GI today to discuss alternatives to Entocort which is doing basically nothing for me except give me mood swings and a fluttering feeling in my chest (Asacol did nothing either).  Meanwhile, I am taking the browns to the superbowl upwards of 15 times a day (worse at night).
 
First - can anyone recommend a GI doctor in the Northern Virginia area?  I feel like my current GI is just guessing at this point.  We are rotating the same meds in different combinations with no real answers as to why I continue to have flare ups and can not seem to get them under control.  Today he wanted to put me back on 500mg of Flagyl along with Mesalamine Rectal Suspension enema's to see if it had any effect.  I don't believe in experimenting with antibiotics because the more you use them, the less effective they become, and this is a ridiculously powerful antibiotic to be guessing with.
 
Second - My doctor is taking me off of the 9mg Entocort regimen and replacing that with the Mesalamine Rectal Suspension enema's because I have responded to them well in the past.  I know when I was on a very high dose of Prednisone (300 and 600mg) in the hospital after my colon was removed that I "crashed" because they took me off of the steroid too quickly.  Can I expect ay of the same "crash" type symptoms going from 9mg of Entocort to zero?
 
Third - My doctor wants me to start using Questran along with the Mesalamine.  I have never heard/of this Questran before, apparently it is supposed to make my stools more solid and thus go less often, has anyone had any success with it?  I am currently using Lomotil, is Questran better?
 
Fourth - I feel like I am losing confidence in my GI at this point.  Should I see someone else?  Georgetown Hospital seems to have a good GI program... 
 
Help?
Andy
 
36 years old, Married, 4 kids
Diagnosed in 1999 with Ulcerative Colitis / Colon removed on 2002 (Internal Pouch) / Re-diagnosed with Crohn's in 2007


crohnie42
Regular Member


Date Joined Dec 2006
Total Posts : 371
   Posted 9/28/2007 6:47 PM (GMT -7)   
Andy


you need to be on Remicade or Humira.

sorry , cannot help with a doc in that area. Call your ins co and see who they recommend
Michele
~~~~~~~~~~~~~~~~~
 
Female Dx'ed with Crohns Disease in 1992
Been on every med for crohns that exists
Several Fistula surgeries
Dx'ed with Colon Rectal Cancer March 2007
Dx'ed with Stage 2 Vulvar VIN
On Chemo and Radiation for 6 weeks


sbcgrace
Regular Member


Date Joined Nov 2006
Total Posts : 281
   Posted 9/29/2007 7:45 PM (GMT -7)   
Andy,
I am in Richmond! Wow. I'm sorry to hear that you are having such problems. I recently went through the same problems with my GI. I lost all confidence in him because after months and months of pain, D, ER visits and test after test, my GI told me that he had no more answers for me. I was so frustrated and it was really making me stress out which made my health worse. You would think that the people who KNOW the most that stress is a problem with this disease would also know when they are contributing to it!
I finally decided that I would go to a doctor at MCV (heard of it?). I would DEFINITELY tell you to go to Georgetown. It isn't too far to John's Hopkins from NOVA either. I would really consider one of those options rather than someone that is just a GI in anywhere NOVA. My new GI at MCV is awesome. He has given me a new lease on life. I'm getting ready to start Remicade as soon as my insurance approves it. My new GI believes that Remicade will not only help me with what I'm dealing with right now but will be a med that will stop the progression of my disease and control it better than me being on steroids all the time. I've been on Entocort since June. I'm starting to get MAJOR headaches with it. I have been throwing up for the last few days, unable to keep much food in me. It seems like every other day I'm puking all day long. I can't wait to start Remicade to see if it is a miracle drug for me.
Please do not hesitate to get in touch with me. I'm excited to find another VA person on this forum!
-Grace

Currently 3 x per day 1000mgs Pentasa, Entocort (3mgs), Prilosec, multi vitamin, biotin, Lortab, Librax (for spasms) & VSL#3 (for probiotics) or activia yogurt.

Preparing to start Remicade because I am steroid dependent now.


njmom
Veteran Member


Date Joined Apr 2006
Total Posts : 1884
   Posted 9/29/2007 8:21 PM (GMT -7)   

Johns Hopkins is one of the top three digestive disorders centers in the country.

http://health.usnews.com/usnews/health/best-hospitals/search.php?spec=ihqgast&


vadreamer1
Regular Member


Date Joined Aug 2006
Total Posts : 196
   Posted 9/30/2007 7:05 AM (GMT -7)   
Andy - I live in Leesburg and have Crohn's disease. I'm on Remicade and Questran as well. I've been on Remicade since May 07 and Questran for about 3 weeks. I've also had 1 bowel resection, but have not had as much taken out of me as you have. My terminal ilium is gone and as a result I do not digest bile. As a result, the intestines try to flush the bile out by creating more liquid, thus resulting in Diarrea. From what my GI was telling me this Questran stuff would bind to the bile and and things should firm up. Pre-Questran - I was going about 8-10 times a day and it was very liquid. Loose on a good day, but very rarely. Questran has me down to about 4 a day and mostly firm. My YAHOO chat ID is va_dreamer1. Please feel free to chat or send email @yahoo.com.

Post Edited (vadreamer1) : 9/30/2007 8:08:22 AM (GMT-6)

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 11, 2016 6:58 AM (GMT -7)
There are a total of 2,736,309 posts in 301,366 threads.
View Active Threads


Who's Online
This forum has 151462 registered members. Please welcome our newest member, barbarwhit.
203 Guest(s), 12 Registered Member(s) are currently online.  Details
John_TX, Rebel_runner, Fl Drifter, TotesMagotes, mrs. george, ASAdvocate, U B Tough, ks1905, fightUC, franko63, LMusings, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer